Tecfidera - Day 1

So, I took my first pill this morning. I woke up early enough to make myself breakfast then I took a shower and dressed before taking the pill. Listening to all of the suggestions, I was going to load myself up with preventative things in the event of all types of things. I then had to slow down and think to myself, I haven't even started it yet to see how I react to it lol. For quite some time now I have been aware of myself and so I'll just continue with that before doing anything. I've prayed about this prescription and will continue to pray before and after taking each pill and just see what happens from there. I had to stop myself from going in thinking that I was going to have soooo many side effects. I'm just going to take my pills and live my life!

26 Replies

oldest β€’ newest
  • Everyone is different, I've been on tecfidera since October 2016. I've had a reaction every day. I've also met someone who hasn't had any. You learn to adjust and it's not so bad it can't be tolerated if you do have a reaction. The benefits outway the cons. πŸ˜‰ You'll do fine. Snacking helps mid morning.

  • Thank you, I'm just a worry wart lol. juli_SC

  • Awesome attitude Taylorsmom πŸ˜ŠπŸ’• Why talk yourself into something that might never happen.

    Hang in there! If not one way, find another!😊

    Jes 🌠

  • Exactly but I find myself doing it often then I catch myself and turn around and have to talk myself right back out of it lol. Jesmcd2

  • I'm praying all goes well today, Taylorsmom. Please let us know how you're doing this evening or tomorrow. We care about you, and know your experience can help someone else. Take care today! πŸ’•

  • Thank you so much Tutu !!!! I'll definitely let everyone know how things are going.

  • Taylorsmom Yay! Mom and I went to a Tecfidera dinner last night, it was great! One of the guest speakers had taken it for a month before having stomach pains for 4 days and then GI upset for 6. Then it went away. The MD speaker said not to premeditated with aspirin every time to prevent flushing, only when you want to not look red. Stressing about having side effects before you even have one sounds silly, but we all do it! I'm excited for you, one day closer to a better MRI! πŸ˜πŸŽ‰

  • *pre medicate

  • Right!!!! I was so ready for the preventative measurers lol. I wonder when I'll get my next MRI because my next appointment is pretty soon (August 17th). I don't know if any progress or anything will be noticed in that time or not but I'm praying that it will! kdali

  • I took my first pill with trepidation because of all of the listed side effects. After just getting flushing and that going away, I don't even think about it anymore. I've never worried about having side effects before but then until recently l have never had anything seriously wrong with me.

  • melack01

    I get worried AS SOON as I hear about side effects. It's so funny what I put myself through just to turn around and talk myself right back out of it. I calmed myself yesterday and have just been going along with my regular daily routine today after taking my first pill. I crack myself up a lot!

  • @Taylorsmom be sure to drink alot of water. Each time I take a pill I drink a 16oz bottle of water.

  • rjoneslaw That'll be no problem at all for me, I drink water all day at work anyway! I'm trying to give up my extreme love for Pepsi lol.

  • Taylorsmom, it's Fancy1959. I wish on Tecfidera for about 2 years. I flushed in my face and torso a couple times for the first week or so of taking tecfidera. After that I had very few side effects. As Juli_sc reminded you each and every one of us respond to MS and the therapies we are on differently.

    I am very proud that you put your fear aside and that you were able to put your fear aside and take the bull by the horns literally and move forward with your Tecfidera. It was an easy therapy while I was on it and I hope you find it works the same for you!

  • Thank you Fancy1959 !!!! I too hope that it works for me!!!

  • Hi Taylorsmom! Good luck with Tecfedera! I hope it works great for you. I totally understand the mental gymnastics you are going through because I am a worrier by nature. Cut yourself some slack though...it's totally normal to be concerned when starting a new medication.

  • Hi Raingrrl ! Thank you, I've calmed down a lot since yesterday. I am a work in progress when it comes to my worrying lol. For one, I tell myself that worrying will never change the outcome. For two, I tend to worry prior to then nothing at all happens and I have to laugh at myself.

  • Taylorsmom, I'm thrilled you are getting started with your DMT, and so encouraged with your terrific attitude. Keep praying and keep us posted!

  • Will do! greaterexp

  • I hope you do well on Tecfidera. I was diagnosed last year in July and started Tecfidera in August. Not to scare you, but two weeks in on Tecfidera, I started having the gastrointestinal problems and had to be taken to the ER for dehydration. I don't remember anything until I finished my second bag of fluids. My daughter, who at the time was 14, told me she found me passed out on the toilet. I don't remember the drive to the hospital but she did tell me that my husband drove 85 in a 65mph and ran 5 red lights. I guess he thought that I was dying.

    Since that episode, I have not had any other problems. I have never had any flushing that it says you may have. After being on it for eight months, I had to change the specialty pharmacy I got it from due to my insurance and after speaking to a MS nurse from the CVS Specialty pharmacy, I learned a few things that I did not know. One, do not keep your medicine exposed in light, because it can decrease the potency. I had always kept mine in my medicine box on a shelf above my sink with the overhead light on all night long. Second, she said that after being on the medicine for 4-5 months, you no longer have to take it with food. She said by that point, your body is used to the medicine and it won't upset your stomach. I tried taking it with no food and she was right. I have no problems. Third and lastly, she told me that if you forget a dose, do not try to make it up, just skip it. She said that if you take the pills closer than 12 hours apart, it can upset your stomach. I've missed 4 doses in a years time.

    I had my yearly MRI on May 4 and returned to see my neurologist on May 23. I was excited to see if the Tecfidera was working and to see if any new lesions had formed from my initial 7 when I was diagnosed. Long story short, my neurologist never mentioned my MRI, in the 5 minutes that I was in there, so I have no idea. He is retiring at the end of this month and already had one foot out the door. I chose another neurologist that was recommended to me and will see him in August. Hopefully, I will remember to take my phone in August, which has all my symptoms that pop up and questions that I have written down to ask my neurologist. My short term memory is not very good so without my phone, I forgot all questions that I wanted to ask.

    Hopefully, I have not scared you too bad. Tecfidera is a good therapy. I just have trouble remembering to take it. I even set alarms in my phone to remind me to take it and still forget to take it if I get side tracked on the way to the kitchen to take it. I'm going to talk to my new neurologist about switching to Ovrevus, that way I don't have to remember to take a pill every day. Good luck and I hope you do well. Hope you have a great Friday!!

  • Thanks for sharing your insight on Tecfidera, Phdashby. And I'm really sorry about your recent neuro appt. I hope you like your new neuro and get the answers regarding your MRI, etc.

    I believe you are new here and we all extend a warm welcome! I hope you find this to be a great place to make new friends. πŸ’•

  • Hi Phdashby ! I'm so sorry that you had that experience. I pray that everything works out for you with a new neurologist and that you continue to do well on the Tecfidera. I've taken my third pill and so far so good. I did notice that headaches have popped up for both days. I don't know if that has anything to do with the medication or is it just headaches popping up. I'm going to call my neurologist office to see if it's ok for me to take a pain pill since I'm on two other medications (Tecfidera & Gabapentin) at the moment. Thank you for letting me know about your experience and don't worry, you didn't scare me that bad lol. You have a great Friday as well!!!!

  • Taylorsmom, I have headaches as well, but they are fewer and far between now. I'm on Tecfidera, gabbapentin, and 12 other medications. I was told that I could take otc pain medicine with no problem. I've even taken 800mg at one time when the headache was severe. Hope this information helps.

  • Praying for you that this path is beneficial and positive.

  • Thank you TonyiaRobinson7 !

  • I remember something about needing to drink more water with Tecfidera. Sometimes headaches are from minor dehydration, you could try extra water and an ice pack to your head while you're waiting for your pain pills to kick in.

You may also like...